September  2012, 11(5): 1825-1838. doi: 10.3934/cpaa.2012.11.1825

Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case

1. 

School of Mathematics and Information Sciences, Guangzhou University, Guangzhou, 510006

2. 

College of Mathematics Science, Chongqing Normal University, Chongqing 400047

3. 

Department of Applied Mathematics, University of Western Ontario, London, Ontario N6A 5B7

Received  March 2011 Revised  September 2011 Published  March 2012

This paper deals with a class of non-local second order differential equations subject to the homogeneous Dirichlet boundary condition. The main concern is positive steady state of the boundary value problem, especially when the equation does not enjoy the monotonicity. Nonexistence, existence and uniqueness of positive steady state for the problem are addressed. In particular, developed is a technique that combines the method of super-sub solutions and the estimation of integral kernels, which enables us to obtain some sufficient conditions for the existence and uniqueness of a positive steady state. Two examples are given to illustrate the obtained results.
Citation: Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825
References:
[1]

SIAM Review, 18 (1976), 620-709. doi: 10.1137/1018114.  Google Scholar

[2]

American Mathematical Society, Providence, RI, 1998.  Google Scholar

[3]

Proceedings of the Royal Society of Edinburgh, 128A (1998), 697-715. doi: 10.1017/S0308210500021727.  Google Scholar

[4]

Nature, 287 (1980), 17-21. doi: 10.1038/287017a0.  Google Scholar

[5]

Math. Z., 154 (1977), 17-18. doi: 10.1007/BF01215108.  Google Scholar

[6]

Diff. Eqns. Dynam. Syst., 11 (2003), 117-139.  Google Scholar

[7]

Science, 197 (1977), 287-289. doi: 10.1126/science.267326.  Google Scholar

[8]

Plenum, New York, 1992. doi: 10.1007/978-1-4615-3034-3.  Google Scholar

[9]

Springer-Verlag, New York, 1984. doi: 10.1007/978-1-4612-5282-5.  Google Scholar

[10]

Proc. Royal Soc. London. A, 457 (2001), 1841-1853.  Google Scholar

[11]

Canadian Applied Mathematics Quarterly, 11 (2003), 303-319.  Google Scholar

[12]

Canad. Appl. Math. Quart., 17 (2009), 271-281.  Google Scholar

show all references

References:
[1]

SIAM Review, 18 (1976), 620-709. doi: 10.1137/1018114.  Google Scholar

[2]

American Mathematical Society, Providence, RI, 1998.  Google Scholar

[3]

Proceedings of the Royal Society of Edinburgh, 128A (1998), 697-715. doi: 10.1017/S0308210500021727.  Google Scholar

[4]

Nature, 287 (1980), 17-21. doi: 10.1038/287017a0.  Google Scholar

[5]

Math. Z., 154 (1977), 17-18. doi: 10.1007/BF01215108.  Google Scholar

[6]

Diff. Eqns. Dynam. Syst., 11 (2003), 117-139.  Google Scholar

[7]

Science, 197 (1977), 287-289. doi: 10.1126/science.267326.  Google Scholar

[8]

Plenum, New York, 1992. doi: 10.1007/978-1-4615-3034-3.  Google Scholar

[9]

Springer-Verlag, New York, 1984. doi: 10.1007/978-1-4612-5282-5.  Google Scholar

[10]

Proc. Royal Soc. London. A, 457 (2001), 1841-1853.  Google Scholar

[11]

Canadian Applied Mathematics Quarterly, 11 (2003), 303-319.  Google Scholar

[12]

Canad. Appl. Math. Quart., 17 (2009), 271-281.  Google Scholar

[1]

Fabio Sperotto Bemfica, Marcelo Mendes Disconzi, Casey Rodriguez, Yuanzhen Shao. Local existence and uniqueness in Sobolev spaces for first-order conformal causal relativistic viscous hydrodynamics. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021069

[2]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021032

[3]

Umberto Biccari. Internal control for a non-local Schrödinger equation involving the fractional Laplace operator. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021014

[4]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[5]

Carmen Cortázar, M. García-Huidobro, Pilar Herreros, Satoshi Tanaka. On the uniqueness of solutions of a semilinear equation in an annulus. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021029

[6]

Haiyan Wang. Existence and nonexistence of positive radial solutions for quasilinear systems. Conference Publications, 2009, 2009 (Special) : 810-817. doi: 10.3934/proc.2009.2009.810

[7]

M. Mahalingam, Parag Ravindran, U. Saravanan, K. R. Rajagopal. Two boundary value problems involving an inhomogeneous viscoelastic solid. Discrete & Continuous Dynamical Systems - S, 2017, 10 (6) : 1351-1373. doi: 10.3934/dcdss.2017072

[8]

Oleksandr Boichuk, Victor Feruk. Boundary-value problems for weakly singular integral equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021094

[9]

Ritu Agarwal, Kritika, Sunil Dutt Purohit, Devendra Kumar. Mathematical modelling of cytosolic calcium concentration distribution using non-local fractional operator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021017

[10]

Hui Yang, Yuzhu Han. Initial boundary value problem for a strongly damped wave equation with a general nonlinearity. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021019

[11]

Peng Chen, Xiaochun Liu. Positive solutions for Choquard equation in exterior domains. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021065

[12]

Kaifang Liu, Lunji Song, Shan Zhao. A new over-penalized weak galerkin method. Part Ⅰ: Second-order elliptic problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2411-2428. doi: 10.3934/dcdsb.2020184

[13]

Manil T. Mohan, Arbaz Khan. On the generalized Burgers-Huxley equation: Existence, uniqueness, regularity, global attractors and numerical studies. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3943-3988. doi: 10.3934/dcdsb.2020270

[14]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Existence results and stability analysis for a nonlinear fractional boundary value problem on a circular ring with an attached edge : A study of fractional calculus on metric graph. Networks & Heterogeneous Media, 2021, 16 (2) : 155-185. doi: 10.3934/nhm.2021003

[15]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

[16]

Claudianor O. Alves, Giovany M. Figueiredo, Riccardo Molle. Multiple positive bound state solutions for a critical Choquard equation. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021061

[17]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[18]

Huan Zhang, Jun Zhou. Asymptotic behaviors of solutions to a sixth-order Boussinesq equation with logarithmic nonlinearity. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021034

[19]

Seddigheh Banihashemi, Hossein Jafaria, Afshin Babaei. A novel collocation approach to solve a nonlinear stochastic differential equation of fractional order involving a constant delay. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021025

[20]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure & Applied Analysis, 2021, 20 (3) : 955-974. doi: 10.3934/cpaa.2021001

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (47)
  • HTML views (0)
  • Cited by (13)

Other articles
by authors

[Back to Top]